About certain subsets of the Euclidean space. (Sur certains sous-ensembles de l’espace euclidien.) (French) Zbl 0744.14036

Let \(\tilde{\mathcal A}_ m\) be the algebra of functions on \(\mathbb{R}^ n\) generated by polynomial functions and exponentials of linear forms. The subset \(S\) in \(\mathbb{R}^ n\) belongs to \({\mathcal P}_ n\) if and only if there exist \(m\) and \(F\) in \(\tilde{\mathcal A}_{n+m}\) for which \(S\) is the image of the zerosubset of \(F\) by the canonical projection of \(\mathbb{R}^{n+m}\) onto \(\mathbb{R}^ n\). Let \(\tilde{\mathcal P}_ n\) be the smallest subset of parts in \(\mathbb{R}^ n\) which contains \({\mathcal P}_ n\), their closures and the images by the canonical projection of the elements in \(\tilde{\mathcal P}_{n+m}\). — This family of sets is defined by an induction in two steps. The main goal of this article is to prove that \(\tilde{\mathcal P}_{n+m}\) contains the complementary part of each element in \(\tilde{\mathcal P}_{n+m}\), the union and the intersection of every finite family in \(\tilde{\mathcal P}_{n+m}\). The key results for the proof are theorems by A. G. Khovanskij on the set of the solutions of a Pfaff system on a Pfaff manifold.


14P20 Nash functions and manifolds
46E99 Linear function spaces and their duals
58A17 Pfaffian systems
58A07 Real-analytic and Nash manifolds
14A05 Relevant commutative algebra
Full Text: DOI Numdam EuDML


[1] [Bo] , Fonctions d’une variable réelle, Chapitres 4, 5, 6, 7, Hermann, Paris, 1961. · Zbl 0131.05001
[2] [Ch] , Méthode des orbites. Applications exponentielles et cônes polyédraux, preprint.
[3] [Ga] , Sur les projections d’ensembles semi-analytiques, Analyse fonctionnelle et ses applications, tome 2, n°4 (1968).
[4] [Go] , Asymptotic properties of polynomials and algebraic functions of severable variables, Russian mathematical surveys, Vol. 16, n°1 (1961), 93-119. · Zbl 0102.25401
[5] [H] , Introduction aux sous-ensembles sous-analytiques, Colloque sur les singularités en Géométrie Analytique (Cargèse 1972), Astérisque 7-8 (1973). · Zbl 0287.14005
[6] [Kh] , Sur une classe de systèmes d’équations transcendantes, Doklady Academii Nauk, tome 255, n°4, 804-807.
[7] [Khl] , Variétés analytiques réelles ayant une propriété de finitude et Intégrales abéliennes complexes, Analyse fonctionnelle et ses applications, tome 18, n°2 (1984).
[8] [Lo] , Ensembles semi-analytiques, Preprint I.H.E.S, (1965).
[9] [Van] , Tarski’s problem and pfaffian functions, Logic colloquium’84, Studies in Logic and the foundations of Mathematics, North-Holland, 1986, p. 59-90. · Zbl 0616.03018
[10] [Va] , Estimations du nombre des zéros d’une intégrale abélienne, dépendant d’un paramètre, et cycles limites, Analyse fonctionnelle et ses applications, tome 18, n°2 (1984).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.